Hail, Kit Carson
- When
- August 7, 8:24 PM MST
- Where
- Kit Carson County, 5 mi S of Flagler
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.228, -103.070
A line of thunderstorms swept across parts of eastern Colorado and northwest Kansas after dark producing several large hail and strong wind events.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A line of thunderstorms swept across parts of eastern Colorado and northwest Kansas after dark producing several large hail and strong wind events.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 7, 12:50 PM MST, 7 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
150 PM MDT TUE AUG 7 2007
.DISCUSSION...FORECAST CONCERNS FOCUS ON SEVERE WEATHER/FLASH
FLOOD THREAT TONIGHT.
.SHORT TERM (TONIGHT-FRIDAY NIGHT)...
TONIGHT-WEDNESDAY NIGHT...AN UPPER LEVEL DISTURBANCE EMBEDDED WITHIN
AXIS OF 700-500 MOISTURE CURRENTLY LOCATED OVER NORTH CENTRAL NEW
MEXICO WILL MOVE INTO CENTRAL COLORADO BY 00Z THEN NORTHEAST INTO
FAR EASTERN COLORADO BY MIDNIGHT THEN INTO CENTRAL NEBRASKA BY 12Z
WEDNESDAY. ANOTHER DISTURBANCE SOUTH OF THE ABOVE MENTIONED ONE
WILL MOVE INTO SOUTH CENTRAL COLORADO LATE TONIGHT LIFTING
NORTHEAST INTO THE SOUTHERN PART OF OUR AREA BY 12Z WEDNESDAY.
DURING THE AFTERNOON HOURS SUBSIDENCE TAKES PLACE WITH LITTLE
FEATURES TO FOCUS ON FOR AFTERNOON/EVENING CONVECTION. AT THE SAME TIME
MID LEVEL MOISTURE DRIES OUT QUITE A BIT.
AREAS GENERALLY NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO
SHARON SPRINGS...COLBY AND NORTON LINE HAVE HAD QUITE A BIT OF
RAIN OVER THE PAST FEW DAYS WITH FLASH FLOOD GUIDANCE VALUES
FALLING QUITE A BIT SINCE YESTERDAY. HAVE MENTIONED HEAVY RAIN IN
THE FORECAST FOR THESE AREAS. PER COORDINATION WITH WFO LBF AND
GID WILL ISSUE A FLASH FLOOD WATCH FOR DUNDY...HITCHCOCK AND RED
WILLOW COUNTIES FROM 00Z-12Z TONIGHT. ELSEWHERE...WITH STORM
MOTIONS GENERALLY 15 TO 20 MPH EXCESSIVE HEAVY RAIN DOESNT APPEAR
LIKELY BUT AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE AND WOULD
LIKELY INCREASE THE THREAT FOR FLASH FLOODING.
THURSDAY-FRIDAY NIGHT...SOME MID LEVEL MOISTURE SNEAKS INTO FAR
EASTERN COLORADO FROM THE SOUTH THROUGH THE PERIOD AS UPPER RIDGE
GRADUALLY BUILDS INTO THE AREA FROM THE SOUTHEAST. NOT MUCH IN THE
WAY OF FORCING SO HAVE LEFT THESE PERIODS DRY.
TEMPERATURES WILL WARM A FEW DEGREES EACH DAY WITH HIGH GENERALLY
IN THE 95-103 RANGE BY FRIDAY.
.LONG TERM (SATURDAY-TUESDAY)...
UPPER LEVEL RIDGE WILL BUILD AND EXPAND ACROSS THE CENTRAL PLAINS
THROUGH THE PERIOD. MID LEVEL MOISTURE (700-500MB) PER GFS/DGEX
REMAINS WEST OF THE AREA SATURDAY BUT CREEPS TOWARD OUR EASTERN
COLORADO COUNTIES ON SUNDAY. 0-6KM WINDS ARE FROM THE SOUTHWEST SO
ANY CONVECTION THAT DEVELOPS WOULD BE HARD TO GET INTO OUR AREA.
GFS/DGEX QPF SUNDAY SHOW THIS BY KEEPING ANY PRECIP TO OUR WEST.
WILL MAINTAIN A DRY FORECAST AT PRESENT TIME. FOR MONDAY AND
TUESDAY GFS BRINGS THE MID LEVEL MOISTURE INTO THE AREA WHILE THE
DGEX BRINGS IT INTO THE WESTERN AND NORTHERN PARTS OF THE FORECAST
AREA. WILL KEEP THINGS DRY AT THIS POINT GIVEN A LACK OF
CONSISTENCY BETWEEN THE TWO MODELS AND THE FACT THEY BOTH DO NOT
GENERATE ANY QPF BETWEEN THEM FOR OUR AREA.
AFTERNOON TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS A FEW
DEGREES EITHER SIDE OF 100 DEGREES.
&&
.AVIATION...
VFR CONDITIONS WILL EXIST ACROSS THE AREA THROUGH 18Z TOMORROW
EXCEPT IN LOCATIONS WHERE SCATTERED THUNDERSTORMS DEVELOP THIS
AFTERNOON AND TONIGHT THROUGH 09Z. IN LOCATIONS WHERE THUNDERSTORMS
DEVELOP MVFR CONDITIONS CAN BE EXPECTED WITH A FEW THUNDERSTORMS
PRODUCING IFR CONDITIONS ALONG WITH HAIL AND GUSTY WINDS GREATER
THAN 50 KTS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...FLASH FLOOD WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH
LATE TONIGHT FOR NEZ079>081.
CO...NONE.
&&
DDT/DDT/LAMMERSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1039 AM MDT TUE AUG 7 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1039 AM MDT TUE AUG 7 2007 /1139 AM CDT TUE AUG 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON AND PERSIST THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING MAINLY NORTH OF A NORTON TO HOXIE TO SHARON SPRINGS LINE ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY AND LAST NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. LAMMERS
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 03:23 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38852, 38853.